Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
July 24, 2014, 07:48:42 PM

Login with username, password and session length


Members
Stats
  • Total Posts: 631773
  • Total Topics: 47828
  • Online Today: 266
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: what is numbness in fingetips/palm called ?  (Read 918 times)

0 Members and 1 Guest are viewing this topic.

Offline AsOne

  • Member
  • Posts: 40
what is numbness in fingetips/palm called ?
« on: February 04, 2012, 06:21:06 PM »
...
hi, haven't been on the forum for awhile
I'm male, 47,
long time with hiv (15 years )
it's been a year since last check up ( was fine then )
my meds work
but on jan. 23/12 noticed numbness or tingles in left hand fingertips
today it's spread to my left palm also
am otherwise okay

what is this called ?
is there a treatment that makes it go away ?
info links that may help ?
(thanks for your time and attention )



« Last Edit: February 05, 2012, 09:10:31 AM by AsOne »

Offline Tempeboy

  • Member
  • Posts: 356
  • Like St Francis of Assisi I am wedded to Poverty
Re: what is numbness in fingetips/palm called ?
« Reply #1 on: February 04, 2012, 10:21:32 PM »
Hey mate,

The medical term is parathesia, and there can be many causes - most not related to HIV.

What meds are you taking for HIV?

Are you taking any other meds or supplements?

Any other health conditions?

Recently strained your neck? (The nerves that provide sensation info to the brain go through the 'Cervical Complex' in the neck).

Get it checked by your doc - if it is HIV related then the sooner you act the better.

Take care

TB
Roughly roundabout somewhere in the eighteenth or nineteenth century, Sodomite begat Homosexual out of moral, medical and legal models, bequeathing him Identity, who inbred with Nuclear Family and Industrialism to spawn Homophobia.

Dean Kiley

Offline leatherman

  • Member
  • Posts: 6,053
  • Google and HIV meds are Your Friends
Re: what is numbness in fingetips/palm called ?
« Reply #2 on: February 05, 2012, 12:19:55 AM »
talking some older meds has been related to peripheral neuropathy.

you might want to check out whether that side effect has been reported in meds that you have taken (check out meds at this page http://www.aidsmeds.com/list.shtml) and then speak to your doctor.
leatherman (aka mIkIE)


chart from 1992-2013; updated 2/09/13  Reyataz/Norvir/Truvada

Offline Miss Philicia

  • Member
  • Posts: 23,880
  • celebrity poster, faker & poser
Re: what is numbness in fingetips/palm called ?
« Reply #3 on: February 05, 2012, 12:46:26 AM »
Neuropathy is generally symmetric in nature, so the fact that you have it one hand would lead one to suspect this is something else.
"Iíve slept with enough men to know that Iím not gay"

Offline AsOne

  • Member
  • Posts: 40
Re: what is numbness in fingetips/palm called ?
« Reply #4 on: February 05, 2012, 09:18:22 AM »
...
I'll get blood work done next week
can't get an appointment until late March
neuropathy sounds right
Truvada and Nevirapine are my meds
must be a side effect, I'm guessing
no to the neck question

thanks to all
that was helpful

Offline mikeyb39

  • Member
  • Posts: 921
Re: what is numbness in fingetips/palm called ?
« Reply #5 on: February 05, 2012, 09:39:33 AM »
Hi Asone,
you might want to see if you may be having carpal tunnel syndrome.  Do you work on computers or work with you hands a lot?  Sometimes it doesn't have to be the older drugs to cause neuropathy.  The drugs in Atripla started causing numbness in different parts of my body, hands, arm, feet etc.  i switched and it seems to be getting better, but may take a while. Certainly bring it up to you doc next visit, don't just don't ignore it.

11/02/2010  cd4-251, vl-591000
12/09/2010  started Atripla
02/18/2011  cd4-425, vl-800
06/10/2011  cd4-447, vl-70
10/10/2011  cd4-666, vl-80
01/05/2012  swiched med (prezista,norvir ,isentress, )
02/10/2012  cd4-733, vl-UD  Viread removed
06/10/2012  cd4-614, vl-UD
12/14/2012  cd4-764, vl-UD
09/01/2013  cd4-785, vl-UD
03/06/2014. cd4- 1078, VL-UD

Offline Ann

  • Administrator
  • Member
  • Posts: 28,134
  • It just is, OK?
    • Num is sum qui mentiar tibi?
Re: what is numbness in fingetips/palm called ?
« Reply #6 on: February 05, 2012, 09:52:08 AM »

neuropathy sounds right


Med-related neuropathy doesn't sound right as when it's med-related, it affects both sides of the body, not just the right or left. Also, hiv med-related neuropathy usually starts in the feet, not the hands.

It's more likely to be a mechanical issue (strained back or neck muscle pinching a nerve, or over-use of your left hand causing CTS as mentioned) than it is to be med-related, going by how you've described it.

But yes, talk to your doctor about it. It may be worth seeing if you can get an earlier appointment with your GP instead of waiting for your hiv appointment. We cannot diagnose anything here, we can only offer possible suggestions. Good luck!
Condoms are a girl's best friend

Condom and Lube Info  



"...health will finally be seen not as a blessing to be wished for, but as a human right to be fought for." Kofi Annan

Nymphomaniac: a woman as obsessed with sex as an average man. Mignon McLaughlin

HIV is certainly character-building. It's made me see all of the shallow things we cling to, like ego and vanity. Of course, I'd rather have a few more T-cells and a little less character. Randy Shilts

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.